Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 221, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 26, 2021, 6:25 PM CDT for Cochran County, Hockley County, Texas. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2021, 6:25 PM CDT (23:25 UTC)
- Expired
- Jun 26, 2021, 7:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cochran County, TX, Hockley County, TX
The radar
The Lubbock radar (KLBB), 80 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 7:05 PM CDT | TSTM WND GST 72 | 1 Ene Morton, TX | |
| Jun 26, 7:06 PM CDT | HAIL 0.88 | 1 E Morton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 3:48 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
773
WUUS54 KLUB 262325
SVRLUB
TXC079-219-270030-
/O.NEW.KLUB.SV.W.0221.210626T2325Z-210627T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
625 PM CDT Sat Jun 26 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Eastern Cochran County in northwestern Texas...
Northwestern Hockley County in northwestern Texas...
* Until 730 PM CDT.
* At 625 PM CDT, a severe thunderstorm was located 5 miles southeast
of Lehman, or 11 miles south of Morton, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Morton, Pep, Lehman and Whiteface.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3383 10280 3382 10261 3383 10259 3383 10256
3381 10249 3345 10265 3350 10286
TIME...MOT...LOC 2325Z 196DEG 18KT 3356 10273
HAIL...1.00IN
WIND...60MPH
$$
264 follow-up statements
095
WWUS54 KLUB 262329
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
629 PM CDT Sat Jun 26 2021
TXC079-219-270030-
/O.CON.KLUB.SV.W.0221.000000T0000Z-210627T0030Z/
Cochran TX-Hockley TX-
629 PM CDT Sat Jun 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN COCHRAN AND NORTHWESTERN HOCKLEY COUNTIES...
At 629 PM CDT, a severe thunderstorm was located 5 miles southeast of
Lehman, or 10 miles south of Morton, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Morton, Pep, Lehman and Whiteface.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3383 10280 3382 10261 3383 10259 3383 10256
3381 10249 3351 10266 3356 10285
TIME...MOT...LOC 2329Z 196DEG 18KT 3358 10272
HAIL...1.00IN
WIND...60MPH
$$
26314
WWUS54 KLUB 262344
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
644 PM CDT Sat Jun 26 2021
TXC079-219-270030-
/O.CON.KLUB.SV.W.0221.000000T0000Z-210627T0030Z/
Cochran TX-Hockley TX-
644 PM CDT Sat Jun 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN COCHRAN AND NORTHWESTERN HOCKLEY COUNTIES...
At 644 PM CDT, a severe thunderstorm was located 5 miles east of
Lehman, or 6 miles southeast of Morton, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Morton, Pep, Lehman and Whiteface.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3383 10280 3382 10261 3383 10259 3383 10256
3381 10249 3355 10264 3360 10283
TIME...MOT...LOC 2344Z 196DEG 18KT 3366 10269
HAIL...1.00IN
WIND...60MPH
$$
26813
WWUS54 KLUB 270001
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
701 PM CDT Sat Jun 26 2021
TXC079-219-270030-
/O.CON.KLUB.SV.W.0221.000000T0000Z-210627T0030Z/
Cochran TX-Hockley TX-
701 PM CDT Sat Jun 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN COCHRAN AND NORTHWESTERN HOCKLEY COUNTIES...
At 700 PM CDT, a severe thunderstorm was located 5 miles east of
Morton, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Morton and Pep.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3383 10280 3382 10261 3383 10259 3383 10256
3381 10249 3363 10260 3367 10278
TIME...MOT...LOC 0000Z 196DEG 18KT 3374 10266
HAIL...1.00IN
WIND...60MPH
$$
55408
WWUS54 KLUB 270017
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
717 PM CDT Sat Jun 26 2021
TXC079-219-270030-
/O.CON.KLUB.SV.W.0221.000000T0000Z-210627T0030Z/
Cochran TX-Hockley TX-
717 PM CDT Sat Jun 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN COCHRAN AND NORTHWESTERN HOCKLEY COUNTIES...
At 717 PM CDT, a severe thunderstorm was located 4 miles west of Pep,
or 10 miles northeast of Morton, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Morton and Pep.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3383 10280 3382 10261 3383 10259 3383 10256
3381 10249 3369 10256 3373 10279
TIME...MOT...LOC 0017Z 196DEG 18KT 3382 10263
HAIL...1.00IN
WIND...60MPH
$$
55What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:50 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 26, 2:50 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 250 PM CDT Sat Jun 26 2021 .SHORT TERM... Scattered severe thunderstorms and a risk for heavy/flooding rain are at the center of today's forecast. A Flood Watch remains in effect for the entire CWA, valid from 6 pm this evening to 5 am on Sunday. An approaching positively tilted trough, surface boundaries and abundant moisture will be the drivers behind tonight's active weather. Aloft, decent southwesterly flow (around 30 knots at 500 mb) for late June is in place downstream of a broad trough extending from the Upper Midwest through the Four Corners. A subtle disturbance rounding the base of the trough over NM will emerge over the region this evening. Before then, as weak frontal boundary divides temperatures in the 70s and lower 80s across the southern Texas Panhandle and northern South Plains from upper 80s and lower 90s across our southern zones. This effective frontal zone stalled earlier and even retreated a bit, but is now seen on radar sagging slowly southward from a Plains to Abernathy to Matador line as of 1915Z. This boundary could be the focus for isolated to widely scattered storm development through the late afternoon hours, though coverage with this is somewhat uncertain. Higher confidence exists in CI along the dryline from southeast NM into the western Permian Basin late this afternoon. This activity will develop east and northeastward and move into at least our southern counties this evening. MLCAPE values of 2000+ J/kg and effective bulk shear of 30- 50 knots will certainly support a severe threat with any robust convection within the warm sector south of the front and east of the dryline. Supercell and multicell modes will be capable of damaging winds and pockets of large hail early on before growing upscale this evening. In addition, PWATs ranging from around 1" near the TX/NM line to >1.5" in the Rolling Plains will fuel intense rainfall rates and the risk for flooding and flash flooding. Additional thunderstorms already getting underway across the higher terrain of NM will propagate east and southeastward and will bring the risk for more heavy rain (and strong to damaging winds) moving into the South Plains region late this evening. Some of this rain could fall on spots that received heavy rain early this morning across our northern counties. Although not everyone will experience heavy rain between late this afternoon and Sunday morning, many locations will likely see 1 to 3 inches of rain, with isolated totals of 5+ inches possible. Hence, the reason for the Flood Watch, valid from 23Z to 10Z. The effective frontal zone will advance southward tonight, securing lows mostly in the lower to middle 60s by Sunday morning. The post- frontal air and plentiful cloud cover will keep temperatures cooler tomorrow, with highs only in the 70s to lower 80s. The atmosphere will remain moist on Sunday, and could support additional rounds of showers and thunderstorms as another weak embedded disturbance aloft approaches. However, much more limited heating (and instability) and weaker flow aloft than today will tend to limit storm intensity. Even so, there could be pockets of slow-moving heavy rain, and depending on how tonight plays out, additional flood highlights may be needed. .LONG TERM... Minimal changes to the long term forecast this afternoon. Upper level pattern will be characterized by an Omega block across the Pacific Northwest into southwestern Canada through the middle of the week. This will keep upper level troughing in place across the forecast area. Even when the block breaks down it will take a while for the upper level troughing to be displaced eastward hence troughing will remain in place through the end of the week. Currently appears that the surface cold front should be just south of the area by Sunday evening. As the LLJ increases this should lead to additional moderate to potentially heavy rainfall across at least the southern row of counties as warm air advection occurs over the surface boundary. However, where exactly the front ends up after today's convection will be the main driver as to where the heaviest rainfall will occur Sunday night into Monday morning. Mesoscale details will be affected by each round of precipitation hence details are a bit blurry the farther out in time you go. However, with upper level support remaining in place along with anomalously high PWAT values additional shower and thunderstorm chances will hang around for much of the extended forecast although this does not mean the entire period will be a wash out. With the cloud cover and precipitation this will also help to keep temperatures below average for much of the upcoming week. An additional cold front appears to approach the area towards the end of the upcoming week which may be the focus for another round of rainfall for the area. /WCI && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch from 6 PM CDT this evening through late tonight for TXZ021>044. && 23/58
Hazardous weather outlook, Jun 26, 10:43 AM CDT, 7 hours 42 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1043 AM CDT Sat Jun 26 2021 TXZ021>044-271545- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1043 AM CDT Sat Jun 26 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Scattered severe thunderstorms are expected to develop across the South Plains region late this afternoon. The initial activity will be capable of producing wind gusts to 75 mph, hail to the size of golf balls and very heavy rain. A tornado or two may also be possible late this afternoon into the early evening hours. The thunderstorm activity is expected to increase in coverage through the evening and overnight hours. The greatest threat with this activity will be very heavy rain and the risk for flash flooding, though damaging winds to 70 mph and quarter size hail may accompany the most intense cells. A Flood Watch is in effect for the entire South Plains region from 6 PM this evening until 5 AM Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rain is possible Sunday across the region which may lead to flooding. Additional chances for thunderstorms and heavy rainfall will continue through the end of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Special weather statement, Jun 26, 5:28 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Lubbock TX
528 PM CDT Sat Jun 26 2021
TXZ039-262300-
Yoakum TX-
528 PM CDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COCHRAN AND NORTHEASTERN
YOAKUM COUNTIES UNTIL 600 PM CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Plains, moving north at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southern Cochran
and northeastern Yoakum Counties.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Texas.
LAT...LON 3339 10291 3339 10265 3337 10259 3336 10259
3318 10274 3324 10294
TIME...MOT...LOC 2228Z 199DEG 7KT 3328 10281
26Local storm report, Jun 26, 5:42 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
542 PM CDT SAT JUN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL 9 SW TOKIO 33.09N 102.68W
06/26/2021 E1.00 INCH YOAKUM TX TRAINED SPOTTER
&&
EVENT NUMBER LUB2100405
DWKThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:29 PM CDT | Special Weather Statement | LUB | Dickens | 31 min |
| Jun 25, 7:35 PM CDT | Special Weather Statement | LUB | Lamb | 25 min |
| Jun 25, 8:20 PM CDT | Special Weather Statement | LUB | Lubbock | 25 min |
| Jun 25, 8:26 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 34 min |
| Jun 25, 8:40 PM CDT | Special Weather Statement | LUB | Hall | 35 min |
| Jun 25, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 19 min |
| Jun 25, 9:16 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 18 min |
| Jun 25, 11:23 PM CDT | Special Weather Statement | LUB | Parmer | 37 min |
| Jun 26, 12:08 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 67 min |
| Jun 26, 12:45 AM CDT | Flash Flood Warning | LUB | Castro, Swisher | 109 min |
| Jun 26, 12:53 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 67 min |
| Jun 26, 2:37 AM CDT | Areal Flood Advisory | LUB | Briscoe, Castro, Swisher | 2 hr |
| Jun 26, 9:50 AM CDT | Flood Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 78 min |
| Jun 26, 11:14 AM CDT | Flood Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 44 hr |
| Jun 26, 4:35 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 55 min |
| Jun 26, 5:24 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 66 min |
| Jun 26, 5:28 PM CDT | Special Weather Statement | LUB | Yoakum | 32 min |
| Jun 26, 5:39 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 66 min |
| Jun 26, 6:17 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.